Jump to content


Click here to find a mentally interesting date at No Longer Lonely Keep Crazymeds on the air. Donate some spare electronic currency you have floating around The Cloud





Photo

Help Getting Off Latuda


5 replies to this topic

#1 elilillypushedmedsonkids

elilillypushedmedsonkids

    DIY Trepanist

  • Validating
  • Pip
  • 46 posts

Posted 23 October 2011 - 06:41 AM

I was trying to get off Zyprexa using Latuda but its messing up my stomach bad... so I'm going back up on Zyprexa. The half life of latuda is 18 hours but I read in another post about another med that had a 60 hour half life that it would be six weeks to clear the system. How is that and how long for Latuda? I'm dropping it 10 mg at a time to be conservative which is probably silly. Thanks in advance





#2 inmyhead

inmyhead

    DIY Trepanist

  • Members
  • Pip
  • 45 posts
  • Diagnoses:BPii with psychotic features
  • Location:small town usa, where everybody knows your name.

Posted 23 October 2011 - 08:45 AM

I was trying to get off Zyprexa using Latuda but its messing up my stomach bad... so I'm going back up on Zyprexa. The half life of latuda is 18 hours but I read in another post about another med that had a 60 hour half life that it would be six weeks to clear the system. How is that and how long for Latuda? I'm dropping it 10 mg at a time to be conservative which is probably silly. Thanks in advance

i stopped abruptly. at the time i was only on 20mg (now 40mg). i experienced euphoria initially and then anxiety/paranoia.
  • 0
[I have lived so many lives...all in my head.]
[don't you tell me how i feel........you don't know just how i feel.]

Cocktail shaker: lamictal 300mg qd, latuda 80mg qd, nuvigil 250mg bid, paxil 80mg, Ativan prn, Wellbutrin 300mg bid

#3 JH6

JH6

    DIY Trepanist

  • Members
  • Pip
  • 17 posts
  • Diagnoses:Stuttering
  • Current Meds:40mg latuda

Posted 23 October 2011 - 11:47 AM

I had a dental procedure and the surgeon did not want me on latuda. He said that according to his research it was 3 weeks to get the medication completely out of your system. I waited 4 weeks then had my procedure, now I am back on the medication.

Are you taking the Latuda with food? It needs at least 350 calories to work properly, and I bet if you aren't eating enough with it then it could cause stomach problems. I was taking it with breakfast, but sometimes it is hard to cram 350 calories into breakfast. Now I take it with dinner instead.
  • 0

#4 elilillypushedmedsonkids

elilillypushedmedsonkids

    DIY Trepanist

  • Validating
  • Pip
  • 46 posts

Posted 23 October 2011 - 12:22 PM

Thanks for the replies. I guess I will have to ride it out a bit then.

#5 Sasha

Sasha

    Would-be Neurologist

  • Members
  • PipPipPip
  • 531 posts
  • Diagnoses:Bipolar I, ADHD
  • Current Meds:Saphris 10mg, Seroquel 200mg, Wellbutrin XR 450mg

Posted 24 October 2011 - 10:03 PM

Does your pdoc know you're making this change? How are you reducing latuda by 10mg steps, when the smallest dosage it comes in is 40mg?

When I've had issues with AAP's, or been changing from one to another for whatever reason, my pdoc's been fine with either just making a straight switch, or doing a taper as fast as I was comfortabke with. So you're probably making things mire difficult than they need to be, by not consulting your doctor.

Edited by Sasha, 24 October 2011 - 10:15 PM.

  • 0
"I tell you, if there's anything worse than dealing with a staunch woman... S-T-A-U-N-C-H. There's nothing worse, I'm telling you. They don't weaken, no matter what." - Edith Bouvier Beale

#6 inmyhead

inmyhead

    DIY Trepanist

  • Members
  • Pip
  • 45 posts
  • Diagnoses:BPii with psychotic features
  • Location:small town usa, where everybody knows your name.

Posted 31 October 2011 - 08:46 AM

Does your pdoc know you're making this change? How are you reducing latuda by 10mg steps, when the smallest dosage it comes in is 40mg?

When I've had issues with AAP's, or been changing from one to another for whatever reason, my pdoc's been fine with either just making a straight switch, or doing a taper as fast as I was comfortabke with. So you're probably making things mire difficult than they need to be, by not consulting your doctor.


it is possible to cut it down to 10mg, but it is difficult to keep it at a consistent dose. my pdoc said there isn't a problem discontinuing without a taper.

Are you taking the Latuda with food? It needs at least 350 calories to work properly, and I bet if you aren't eating enough with it then it could cause stomach problems. I was taking it with breakfast, but sometimes it is hard to cram 350 calories into breakfast. Now I take it with dinner instead.


exactly.
i have posted in a different Latuda thread that taking it after dinner worked great for me. i've taken it 30 minutes after dinner without stomach problems.
  • 0
[I have lived so many lives...all in my head.]
[don't you tell me how i feel........you don't know just how i feel.]

Cocktail shaker: lamictal 300mg qd, latuda 80mg qd, nuvigil 250mg bid, paxil 80mg, Ativan prn, Wellbutrin 300mg bid



Reply to this topic



  

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users





Keep Crazymeds on the air. Donate some spare electronic currency you have floating around The Cloud